MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/00045391-200305000-00010

Медицинская библиотека · American journal of therapeutics · 2003

Severe methemoglobinemia after transesophageal echocardiography.

Vidyarthi Vasundhara, Manda Ravinder, Ahmed Aziz, Khosla Sandeep, Lubell David L

Клинический случайСтатьяПеревод в очереди

Аннотация

Methemoglobinemia, an increased concentration of methemoglobin in the blood, is an altered state of hemoglobin whereby the ferrous form of iron is oxidized to the ferric state, rendering the heme moiety incapable of carrying oxygen. This can cause hypoxia, cyanosis, or even death. Severe methemoglobinemia resulting from oral benzocaine spray before endoscopic procedures has been reported as a rare complication. We report a case of severe acquired methemoglobinemia resulting from topical benzocaine use before transesophageal echocardiography. This case serves to highlight the severity of methemoglobinemia that can result from an otherwise innocuous agent even in small doses and the fact that prompt recognition and treatment of this disorder can be lifesaving.

Для цитирования: Vidyarthi Vasundhara, Manda Ravinder, Ahmed Aziz, Khosla Sandeep, Lubell David L. Severe methemoglobinemia after transesophageal echocardiography.. American journal of therapeutics. 2003. DOI: 10.1097/00045391-200305000-00010.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.